MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN NORTH HAVEN - MFG POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number GL-125
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter: during open hysterectomy procedure the part of the needle broke off while suturing pelvic tissue.X-ray was used to try to locate the broken piece, suspected identification on (b)(6) 2017 but could not be retrieved / found, the surgical time extended due to the product problem.The device had been opened or removed from the packaging prior to use for 5 minutes.An additional new suture was used without issue.Patient status : alive- no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
195 mcdermott road
north haven CT 06473
MDR Report Key6499629
Report Number1219930-2017-05313
Device Sequence Number1458108
Product Code GAM
UDI-Device Identifier20884521044996
UDI-Public20884521044996
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberGL-125
Device Catalogue NumberGL-125
Device Lot NumberA6D0062X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer04/05/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;